MAUDE Adverse Event Report: NOVASTEP AIRLOCK T8 AO SCREWDRIVER TIP

NOVASTEP AIRLOCK T8 AO SCREWDRIVER TIP
Model Number AIRLOCK® T8 AO SCREWDRIVER TIP
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Description of the patient and the surgery : no patient's data available no data available concerning the id of the implants used for that surgery the breakage happened "at the end of screwing in".The tip remained "flush in the screw" which means no risk of tissue damage the surgery was performed successfully patient follow-up not determined at this date description of the product : the device is a non-cannulated screwdriver with t8 torx tip.Trackability of the batch: batch number b00104: (b)(4).The responsible device must be one of them, so it is probably on the market since more than 5 years.We can't confirm that it has been used for that period of time.The incident might have happened at its fifth or sixth use only.Verification of the manufacturing record : manufactured in september 2014.No deviation to specifications observed at reception.Review of non-conformities and customer complaints: first occurrence of such a reported defect for that reference.Only 2 non-conformities detected, both due to marking errors, without any link to the current defect.Analysis of product returned: no product returned.Moreover, considering the time of use of the device, the incident doesn't seem to be due to a defective initial design or manufacturing.Thus performing tests or verification on a device from the same batch is not relevant.
 
Event or Problem Description
Date of incident: (b)(6) 2020.Description: the tip of the screwdriver broke while screwing a locking screw 3.5 (sp0135xx) during the implantation of a lisfranc plate.No explantation required, but the tip could not be removed from the patient's body, it was maintained in the torx footprint.More details received on the 12th of november 2020 : the breakage happened "at the end of screwing in".The tip remained "flush in the screw".The surgery was performed successfully.

Brand Name
AIRLOCK T8 AO SCREWDRIVER TIP
Common Device Name
SCREWDRIVER TIP
Manufacturer (Section D)
NOVASTEP
espace performance iii
bâtiment p
saint gregoire, 35769
FR  35769
MDR Report Key10911396
Report Number3010673777-2020-00004
Device Sequence Number3006927
Product Code HRS
UDI-Device Identifier03700879500980
UDI-Public03700879500980
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143523
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAIRLOCK® T8 AO SCREWDRIVER TIP
Device Catalogue NumberXSD02002
Device Lot NumberB00104
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;